MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the white cap of a quick-core coaxial biopsy needle was difficult to rotate.The device was required by an unknown patient for an unknown procedure.The user confirmed that the inner needle of the coaxial needle could be removed without difficulty; however the white cap was "too hard to be rotated".The device did not have patient contact.A new, like device was used to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.Ena hospital in japan contacted cook stating that when they went to use the dtn needle from a qcs-18-9.0-10t from lot# 13706670, the inner needle could not be rotated and removed.The customer used a different qcs-18-9.0-10t set to complete the procedure.There were no adverse effects for the patient.A review of the complaint history, device history record, drawing, instructions for use (ifu), and quality control of the device, as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.The device was returned for evaluation.The customer stated that they couldn¿t get the hub of the inner needle to unscrew, however, during tabletop testing the device was able to be unscrewed without difficulty.All relevant measurements were within specification.Additionally, a document based investigation evaluation was performed.A review of the device master record concluded there are process checks during the manufacturing process to check for this failure and prevent non-conforming product from leaving house.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: "how supplied: upon removal from package, inspect the product to ensure no damage has occurred." a review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.Lot# 13706670 did not have any non-conformances.There are no additional complaints for this lot.There is no evidence of non-conforming material in house or in the field.A project was previously opened to investigate this failure mode and updates were made to quality control inspections.This device was manufactured before this correction.Therefore, cook concluded that the cause of this event is quality control deficiency.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12468417
Report Number1820334-2021-02153
Device Sequence Number4891783
Product Code KNW
UDI-Device Identifier00827002270169
UDI-Public(01)00827002270169(17)260121(10)13706670
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-10T
Device Lot Number13706670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown